Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 16, 2001, 7:39 PM EDT for Kershaw County, Richland County, South Carolina. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 7:39 PM EDT (23:39 UTC)
- Expired
- Jun 16, 2001, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kershaw County, SC, Richland County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:45 PM EDT | Thunderstorm Wind 50 E | Pontiac, SC | Highway dept. reported several trees down in the Pontiac area. |
| Jun 16, 7:51 PM EDT | Thunderstorm Wind 50 E | Elgin, SC | Sheriff reported trees down in the Elgin area. |
| Jun 16, 7:51 PM EDT | Hail 0.75 | Elgin, SC | Sheriff reported 3/4 inch hail in Elgin. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 162343
SVRCAE
SCC055-079-170015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
739 PM EDT SAT JUN 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHWESTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 815 PM EDT.
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF LUGOFF...OR ABOUT 10 MILES
SOUTHWEST OF CAMDEN...MOVING SOUTH AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ELGIN
PONTIAC
THIS STORM WILL PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL.
LAT...LON 3422 8063 3430 8083 3411 8094 3401 8074
CDL/BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:05 PM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 16, 2:05 PM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 205 PM EDT SAT JUN 16 2001 MDLS APPR TO MAINTAIN CONSISTENCY...AND NO SIG CHGS PLANNED TO GOING FCST. CURR...SFC TROF LAYING ACRS S CWA...WITH BTTR MOIST CONVG/INSTABS E HLF CWA. WL MENTION 30 EVE POP E HLF...AND LESS THAN 20 W HALF...THEN SC OVRNT. AFT OVRNT FROPA...APPRS DRY AIR AND HIGH PRESS TO ALLOW FAIR WX THRU TUE. AVN HINTS AT SOME MOIST RETURN TUE...WL GO PC...BUT NOT REINTRODUCE POPS AGAIN UNTIL WED/THU... WHICH IS MORE IN LINE WITH PREV. WL GO NR CLIMO TEMPS THRU PER...EXCEPT SLIGHTLY LOWER ON THE MIN SIDE SHORT RANGE DUE TO DRY AIR/LT WNDS. APPRS UPPR TROF AND SFC FNT FRI/SAT TO BRING IN MORE CPLDS/POPS. CAE 68 91 65 91 / 30 10 10 10 AGS 67 91 64 91 / 10 10 10 10 SSC 67 90 65 90 / 30 10 10 10 OGB 68 91 65 91 / 30 10 10 10 .CAE... GA...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.